Alert archive / Florida / Special Marine Warnings in 2021

Special Marine Warning 63, NWS Melbourne, FL

June 1, 2021

NWS Melbourne, FL issued this special marine warning at Jun 1, 2021, 12:24 PM EDT. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2021, 12:24 PM EDT (16:24 UTC)
Expired
Jun 1, 2021, 12:45 PM EDT
In force
21 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.0 in
Wind
34.0 mph

The radar

The Melbourne radar (KMLB), 6 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 4.4 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2021-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2021-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1646 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

770 
WHUS52 KMLB 011624
SMWMLB
AMZ552-011700-
/O.NEW.KMLB.MA.W.0063.210601T1624Z-210601T1700Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Melbourne FL
1224 PM EDT Tue Jun 1 2021

The National Weather Service in Melbourne has issued a

* Special Marine Warning for...
  Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

* Until 100 PM EDT.

* At 1224 PM EDT, a line of showers producing waterspouts was 
  located over Melbourne Beach, or over Indialantic, moving west at 
  10 knots.

  HAZARD...Waterspouts and wind gusts 34 knots or greater.

  SOURCE...Public.

  IMPACT...Waterspouts can can quickly form and capsize boats, 
           damage vessels and create locally hazardous seas. Make 
           sure all on board are wearing life jackets. Expect wind 
           gusts in excess of 34 knots, suddenly higher waves, 
           lightning and heavy downpours. Make sure all on board are 
           wearing life jackets. Return to safe harbor if possible.

* Locations impacted include...
  Melbourne Village, West Melbourne, Melbourne Beach, Indialantic and
  Spessard Holland Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can produce sudden waterspouts. Waterspouts can easily
overturn boats and create locally hazardous seas. Seek safe harbor
immediately.

&&

LAT...LON 2812 8064 2809 8053 2805 8053 2804 8063
      2807 8065
TIME...MOT...LOC 1624Z 097DEG 11KT 2807 8057 

WATERSPOUT...OBSERVED
HAIL...0.00IN
WIND...>34KTS

$$

Fehling
1 follow-up statement
612 
FZUS72 KMLB 011645
MWSMLB

Marine Weather Statement
National Weather Service Melbourne FL
1245 PM EDT Tue Jun 1 2021

AMZ552-011653-
/O.CAN.KMLB.MA.W.0063.000000T0000Z-210601T1700Z/
1245 PM EDT Tue Jun 1 2021

...THE SPECIAL MARINE WARNING IS CANCELLED...

The affected areas were... 
Volusia-Brevard County Line to Sebastian Inlet 0-20 nm...

The water spout has dissipated and no others have been observed 
The showers no longer poses a significant threat to boaters.

LAT...LON 2812 8064 2809 8053 2805 8053 2804 8063
      2807 8065
TIME...MOT...LOC 1641Z 097DEG 11KT 2808 8064 

$$

Fehling

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special marine warning went out at Jun 1, 10:12 AM EDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 1, 10:12 AM EDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1012 AM EDT Tue Jun 1 2021

.DISCUSSION...
High pressure off the North Carolina coast this morning, will lift
northeast this afternoon. Locally, an area of higher moisture off
the east coast of FL will keep PWAT values above one inch today
and higher than 1.5 inches along the coast as the generally wind
flow remains from the east. Showers and a few storms will be
possible this afternoon, mainly south of Seminole county, with
higher chances towards Osceola and Treasure Coast counties.
Otherwise, temps will rise to the mid 80s along the coast and
near 90 across the interior.

&&

.AVIATION...
A few light showers possible this morning for KMLB to KSUA
Coverage of showers will increase south of KSFB and KTIX this
afternoon with a few possible TSRA as the sea breeze pushes
westward. Impacts will be reduced visibilities, lightning strikes
and brief gusty winds. Otherwise, VFR conditions with E/NE winds
increasing to around 10-12 knots today, decreasing in the evening
hours.

&&

.MARINE...
Winds will continue today generally from east-northeast at around
10 knots with seas 2-3 ft nearshore and 3-4 ft offshore. Higher
winds and seas can be briefly expected near any lightning storm
this afternoon.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  85  70  85  73 /  20  20  30  10
MCO  89  70  90  72 /  30  10  50  10
MLB  84  73  85  74 /  40  30  40  20
VRB  85  71  86  72 /  50  30  40  30
LEE  91  71  91  72 /  10   0  40  10
SFB  88  70  89  72 /  20  10  40  10
ORL  88  72  90  73 /  20  10  40  10
FPR  84  70  86  71 /  50  30  50  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Negron/Fehling
Hazardous weather outlook, Jun 1, 12:20 PM EDT, 4 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1220 PM EDT Tue Jun 1 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012200-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1220 PM EDT Tue Jun 1 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Coverage of showers and isolated storms will increase this
afternoon as these form and move slowly westward along the inland
moving east coast sea breeze. Greatest storm potential will be
south of a line from Orlando to Cape Canaveral today. Main threats
will be gusty winds up to 40 mph, lightning strikes, and locally
heavy downpours.

Into tonight, additional isolated storms may push onshore, mainly
from around the Cape southward.

.MARINE THUNDERSTORM GUST IMPACT...
A few stronger storms, mainly south of Orlando to the Cape, will
be capable of producing wind gusts around 35 knots as they push
onshore this morning, or as they move slowly westward across
interior lakes this afternoon.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
Lingering moisture across the region will be able to produce
isolated to scattered lightning storms each afternoon through the
remainder of the upcoming week, and into next weekend. A few
strong storms may produce gusty winds and frequent lightning
strikes. Cloud to ground lightning could also ignite new
wildfires.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Negron/Weitlich

Nearby

Special Marine Warnings in Florida, 2021Every special marine warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.